Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Pittsburgh, PA

June 12, 2012Garrett County, Maryland

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2012, 9:49 PM EDT for Garrett County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 9:49 PM EDT (01:49 UTC)
Expired
Jun 12, 2012, 10:30 PM EDT
In force
41 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Garrett County, MD

The radar

The Pittsburgh radar (KPBZ), 144 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS51 KPBZ 130149
SVRPBZ
MDC023-130230-
/O.NEW.KPBZ.SV.W.0047.120613T0149Z-120613T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
949 PM EDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GARRETT COUNTY IN WESTERN MARYLAND...

* UNTIL 1030 PM EDT

* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ACCIDENT...MOVING SOUTHEAST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ACCIDENT...           GRANTSVILLE...        BITTINGER...
  NEW GERMANY...        MERRILL...            BIG RUN STATE PARK...
  BLOOMINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3948 7906 3947 7908 3946 7910 3945 7910
      3942 7912 3941 7914 3965 7942 3973 7929
      3973 7920 3963 7898
TIME...MOT...LOC 0149Z 312DEG 20KT 3963 7925

$$

WOODRUM
3 follow-up statements
987 
WWUS51 KPBZ 130203
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 PM EDT TUE JUN 12 2012

MDC023-130230-
/O.CON.KPBZ.SV.W.0047.000000T0000Z-120613T0230Z/
GARRETT MD-
1003 PM EDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR GARRETT COUNTY...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BITTINGER...MOVING
SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  GERMANY...        GRANTSVILLE...        BITTINGER...
  MERRILL...            BIG RUN STATE PARK... BLOOMINGTON...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3961 7933 3971 7917 3963 7898 3948 7906
      3946 7910 3945 7910 3942 7912 3941 7914
TIME...MOT...LOC 0203Z 312DEG 20KT 3958 7918

$$

WOODRUM
701 
WWUS51 KPBZ 130211
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 PM EDT TUE JUN 12 2012

MDC023-130230-
/O.CON.KPBZ.SV.W.0047.000000T0000Z-120613T0230Z/
GARRETT MD-
1011 PM EDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR GARRETT COUNTY...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BIG RUN STATE PARK...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  GERMANY...        MERRILL...            BIG RUN STATE PARK...
  BLOOMINGTON...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3955 7922 3967 7912 3963 7898 3948 7906
      3946 7910 3945 7910 3942 7912 3941 7914
TIME...MOT...LOC 0211Z 303DEG 32KT 3953 7906

$$

WOODRUM
310 
WWUS51 KPBZ 130225
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EDT TUE JUN 12 2012

MDC023-130233-
/O.EXP.KPBZ.SV.W.0047.000000T0000Z-120613T0230Z/
GARRETT MD-
1025 PM EDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR GARRETT COUNTY EXPIRES AT 1030
PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED SOUTHEAST OF 
THE WARNED AREA. THE STORM NO LONGER POSES A SEVERE WEATHER 
THREAT...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3955 7922 3967 7912 3963 7898 3948 7906
      3946 7910 3945 7910 3942 7912 3941 7914
TIME...MOT...LOC 0223Z 304DEG 22KT 3950 7902

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:20 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 12, 9:20 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING
TO THE MOUNTAINS SOUTH AND EAST OF PITTSBURGH. OTHERWISE HIGH
PRESSURE WILL FOLLOW WITH DRY SEASONABLE CONDITIONS THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS WILL END AS HE COLD FRONT PUSHES EAST OF THE MOUNTAINS
LATER THIS EVENING. BEHIND THE COLD FRONT HIGH PRESSURE WILL
PROVIDE SUFFICIENT DRYING AND SUBSIDENCE TO CLEAR MOST CLOUDS
AFTER MIDNIGHT.

DID NOT MENTION ANY PATCHY FOG DUE SPOTTY NATURE OF AFTERNOON
RAINFALL, AND LATE NIGHT SURFACE DRYING AND WIND SPEED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SURFACE HIGH PRESSURE BUILDING ACROSS EASTERN CANADA WILL
MAINTAIN DRY, COMFORTABLE CONDITIONS THIS PERIOD. RECENT GFS AND
NAM MOS SHOW TEMPERATURES ABOUT 5 DEGREES COOLER THAN NORMAL
THROUGH THURSDAY NIGHT, BUT THEN MODERATING TO NEAR NORMAL VALUES
DAYTIME FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOW A STRONG UPPER
LEVEL RIDGE ACROSS THE EASTERN U.S. THIS PERIOD. HENCE EXPECT THE
UPPER OHIO VALLEY TO BE DRY THROUGH THE WEEKEND WITH TEMPERATURES
EACH DAY SLIGHTLY WARMER THAN THE PREVIOUS. BLEND OF GFS AND ECMWF
MOS SHOW TEMPERATURES SATURDAY STILL CLOSE TO NORMAL, THEN GRADUALLY
WARMING TO VALUES NEAR 10 DEGREES WARMER THAN NORMAL BY TUESDAY.

BY EARLY NEXT WEEK, THE SURFACE HIGH CENTER WILL LIKELY BE OFFSHORE,
A SO-CALLED BERMUDA HIGH, WHICH WOULD ALLOW WEAK LOW LEVEL
SOUTHERLY WINDS TO BRING INCREASING HUMIDITY TO THE UPPER OHIO
VALLEY. THIS WILL PROMOTE A SLIGHT CHANCE OF LATE DAY INSTABILITY
THUNDERSTORMS STARTING MONDAY OR TUESDAY.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
IN THE WAKE OF A COLD FRONT, HIGH PRESSURE ALONG WITH A DRY AIR
MASS WILL BEGIN TO BUILD IN FROM THE NORTHWEST. THIS WILL ALLOW
FOR VFR CONDITIONS TO PREVAIL ACROSS THE TERMINALS THROUGHOUT THE
TAF PERIOD. WINDS AROUND 10KTS WILL SHIFT TO NORTH-NORTHWESTERLY
TONIGHT.

.OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS TO PREVAIL ACROSS THE
TERMINALS THROUGH SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 12, 3:38 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT TUE JUN 12 2012

MDZ001-OHZ050-059-068-069-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>004-012-021>023-041-131945-
GARRETT-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
338 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS CLOSE TO
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048-049-057-058-131945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
338 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 12, 6:15 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT TUE JUN 12 2012

PAZ023-074-122245-
INDIANA PA-WESTMORELAND RIDGES PA-
615 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS WILL AFFECT EXTREME EAST CENTRAL WESTMORELAND
AND SOUTHEASTERN INDIANA COUNTIES...

AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF GLEN CAMPBELL TO 5 MILES NORTHWEST OF NEW FLORENCE...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  YELLOW CREEK STATE PARK...                  CHERRY TREE...
  ARMAGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 7890 4036 7899 4046 7925 4081 7881
      4072 7880

WOODRUM
Special weather statement, Jun 12, 6:31 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT TUE JUN 12 2012

PAZ014-021-022-073-122300-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
631 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND...SOUTHEASTERN BUTLER AND SOUTHWESTERN
ARMSTRONG COUNTIES...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SARVER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SARVER...             LERNERVILLE...        NATRONA HEIGHTS...
  FREEPORT...           LEECHBURG...          VANDERGRIFT...
  APOLLO...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4062 7937 4061 7937 4061 7938 4052 7946
      4049 7946 4044 7950 4067 7989 4077 7979
      4063 7935

WOODRUM/POREMBA
Special weather statement, Jun 12, 6:50 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE JUN 12 2012

PAZ023-074-122330-
INDIANA PA-WESTMORELAND RIDGES PA-
650 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME EAST CENTRAL
WESTMORELAND AND SOUTHERN INDIANA COUNTIES...

AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF NEW
FLORENCE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE
STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK
SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEW FLORENCE...       HOMER CITY...         ARMAGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 7890 4040 7896 4036 7899 4033 7902
      4047 7930 4056 7928 4053 7890

WOODRUM
Special weather statement, Jun 12, 8:21 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT TUE JUN 12 2012

PAZ029-075-076-130100-
FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA-
821 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
WESTERN FAYETTE COUNTIES...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CALIFORNIA...         BROWNSVILLE...        WALTERSBURG...
  UNIONTOWN...          HOPWOOD...            FAIRCHANCE...
  DUNBAR...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 BETWEEN MILE MARKERS 30 AND 36.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 36 AND 38.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4000 7959 3981 7973 4002 8005 4012 7994

WOODRUM
Special weather statement, Jun 12, 8:51 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT TUE JUN 12 2012

PAZ031-075-076-130130-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-
851 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENE AND
SOUTHWESTERN FAYETTE COUNTIES...

AT 850 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
CARMICHAELS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE
STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK
SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  JEFFERSON BORO...     CARMICHAELS...        NEMACOLIN...
  MASONTOWN...          FAIRCHANCE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

ROUTE 43 BETWEEN MILE MARKERS 1 AND 7.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3972 7978 3972 7984 3993 8007 3999 7999
      3984 7963

WOODRUM
Special weather statement, Jun 12, 9:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 PM EDT TUE JUN 12 2012

MDZ001-PAZ075-076-WVZ023-130215-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-
922 PM EDT TUE JUN 12 2012

...A STRONG THUNDERSTORM WILL AFFECT GARRETT...NORTHEASTERN PRESTON
AND SOUTHEASTERN FAYETTE COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF MARKLEYSBURG...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.  INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  CLIFTON MILLS...      BRUCETON MILLS...     OHIOPYLE...
  FARMINGTON...         ELLIOTTSVILLE...      CHALKHILL...
  MARKLEYSBURG...       HAZELTON...           FRIENDSVILLE...
  MINERAL SPRING...     CRANESVILLE...        ACCIDENT...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 BETWEEN MILE MARKERS 4 AND 6.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 21 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3948 7906 3946 7910 3940 7914 3940 7916
      3936 7922 3977 7984 3990 7960 3985 7939
      3982 7936 3979 7936 3978 7936 3978 7938
      3973 7938 3973 7894 3971 7893

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:22 PM EDTSpecial Weather StatementPBZGarrett53 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.